1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
August 8th - What is the one thing about suffering with severe ME that the world needs to know?
Andrew Gladman brings our coverage of the Understanding & Remembrance Day for Severe ME, airing the voice of patients ...
Discuss the article on the Forums.

Supplements making me sick to my stomach

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by Arizona, Jun 5, 2013.

  1. Arizona

    Arizona

    Messages:
    34
    Likes:
    6
    Hi. So, like most of you I'm taking a LOT of supplements. The problem is that they are making me feel really nauseous all the time. I take-

    1 x l-carintine fumerate
    1 x Same
    1 x TMG
    2 x metafolin
    1 x B-complex
    3 x omega 3
    3 x vitamin c
    2 x Zinc
    1 x Calcium/Magnesium
    1 x vitamin A
    1 x vitamin D
    1 x vitamin E
    1 x alpha lipotic acid
    1 x anabol naturals dibencoplex
    1 x potassium
    5 x enzymatic therapy b12 sublingually

    I divide all these up and have them with meals but I still feel really, really sick. It's gotten to the point that even the thought of taking them makes me want to vomit.

    Does anyone else feel like this? Any tips on a better way to take them?
     
  2. PennyIA

    PennyIA Senior Member

    Messages:
    272
    Likes:
    357
    Iowa
    I've so been there.

    The first time I hit that - I took a month off. The second time I hit it, I stopped for almost a year. I wondered at that time if I was taking something that maybe my body didn't want/need any longer, but I didn't have the knowledge/skill/medical resources to work it out. Looking back at it now? I was taking Folic Acid and Cyanocobalamin, as well as B6, all of which I shouldn't have been taking.

    NOW - since I NEED my methylfolate and methylB12 - I take a holiday. If there are any that are not 100% necessary for you to function? I take a day off. Just one day - maybe once a month - maybe once a week if it gets bad (it seems to help me a lot). If you really, really need a couple of them and it's not good to take time off? Just take those essential ones.

    For the days I am taking it, if I have any issue - Since my diet is really restrictive, I've found that I need something really SOLID and filling, not just a light meal before I take the bulk of them. And then I find that another time I'll have an issue is when my stomach empties. Frequent, small meals keeps something in my stomach frequently which seems to stop a lot of the indegestion - nausea symptoms at bay. I used to eat crackers - now I found some gluten-free crisp bread that I can nibble on when I have to.

    If none of this helps? I'd recommend reviewing the list to verify that what you are taking is right for your current health status.
     
  3. Crux

    Crux Senior Member

    Messages:
    583
    Likes:
    212
    USA
    Hi Arizona;
    If stomach acid is low, then almost anything can cause nausea.
    Personally, I've gotten nausea from taking too much zinc, calcium, and vitamin D.
    Generally, B complex may help to increase stomach acid, but too much of certain B's may cause nausea. I really like niacinamide, but with too much....nausea.
     
  4. SOC

    SOC Senior Member

    Messages:
    5,362
    Likes:
    6,423
    USA
    You can take some of your supps in sublingual form so your stomach doesn't have to deal with them. I know you can get liquid Vit D and liquid or sublingual tabs of B12.

    You might want to consider a balanced electrolyte drink instead of only potassium, too. You can mix your own or buy something like Electro-Mix. You can then spread the potassium (and other electrolytes) over the day highly diluted in your water.

    You could also try lower doses of some of your 1x daily supps and take several over the course of the day. That way there's not so much of anything irritating all at one time.
     
  5. Red04

    Red04 Senior Member

    Messages:
    178
    Likes:
    77
    You might try skipping one supplement at each dosage and see if the nausea subsides. Once you isolate the "culprit" you can switch brands and timing of when you take it.

    My wife battled this and I think switching the B-complex accidently fixed this. You may try that one first.
     
  6. Little Bluestem

    Little Bluestem Senescent on the Illinois prairie, USA

    Messages:
    2,638
    Likes:
    1,993
    Midwest, USA
    Zinc is one I have trouble with. I cannot take it first thing in the morning or at bedtime. Vitamin B6 may reduce nausea from zinc.

    Take vitamin D with some fat.

    I find that taking a digestive enzyme helps prevent nausea from supplements.

    Take the supplements with a full meal (protein, starch, veggie, fruit). Try eating the first 1/4 of the food without any supplements, interspersing the supplements in the next half of the food, then eating the last 1/4 of the food. Take oil based supplements near the end.
     
    Jarod likes this.
  7. Arizona

    Arizona

    Messages:
    34
    Likes:
    6
    Thanks for the suggestions guys. If nothing else I'm going to get fat with all this extra food I'm having eat in order to stomach all these tablets :)
     
  8. NilaJones

    NilaJones Senior Member

    Messages:
    406
    Likes:
    162
    Inorite? Last night I had to eat at bedtime just so I could take some potassium (leg muscles freaking out). I was so not hungry and didn't want to eat!

    On your list, potassium and folate are the ones that make me nauseous. Spread them out, and any other 'culprits' you find, over as many meals as you can. I do 5 small meals per day.

    If I do still get some nausea, I take 1/4 to 1/2 of a DGL tablet. It's licorice product, and triggers your stomach to make a bit more of its normal protective coating., I dunno if this decreases absorption a bit, but it fixes the nausea. I only have to take it once every few days, when I slack on the eating ;).
     
  9. caledonia

    caledonia

    Messages:
    2,980
    Likes:
    1,578
    Cincinnati, OH, USA
    Betaine hydrochloride is what to take for low stomach acid. At one point, I was taking two with each meal. I take all my meds and supps with meals regardless of whether you're supposed to or not. They all seem to still work fine.

    Once I got a bit of methylation going, I didn't need the betaine any more. The Baking Soda Burp Test is supposed to show if you have low stomach acid or not (google it).

    It seems like you could get a lot of those supps in a multi vitamin which would cut down on the amount of pills to take.
    Ben Lynch sells a nice multi through seekinghealth.com. That one only has methylfolate. I had my BF try the Thorne multi, which is what I take, but he puked it back up. He's tolerating the Seeking Health multi fine.
     

See more popular forum discussions.

Share This Page